Alert archive / California / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS San Diego, CA

July 30, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Jul 30, 2012, 7:45 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 31, 2012, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2012, 7:45 PM PDT (02:45 UTC)
In effect from
Jul 31, 2012, 11:00 AM PDT
Expired
Jul 31, 2012, 7:02 PM PDT
In force
8 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WGUS66 KSGX 310245
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
745 PM PDT MON JUL 30 2012

...FLASH FLOOD WATCH FOR TUESDAY AFTERNOON AND EVENING FOR THE
RIVERSIDE COUNTY AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS...

.A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE MOUNTAINS
AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH TUESDAY
EVENING.

CAZ056-058-061-062-311200-
/O.CAN.KSGX.FF.A.0003.000000T0000Z-120731T0500Z/
/O.NEW.KSGX.FF.A.0004.120731T1800Z-120801T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
745 PM PDT MON JUL 30 2012

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...FLASH FLOOD WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...COACHELLA VALLEY...RIVERSIDE 
  COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO 
  COUNTY MOUNTAINS. 

* FROM 11 AM PDT TUESDAY MORNING THROUGH 11 PM PDT TUESDAY EVENING

* EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING
  AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND
  LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD
  SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED FOR TODAY. SCATTERED SHOWERS AND THUNDERSTORMS
FORMED OVER THE RIVERSIDE COUNTY AND SAN DIEGO COUNTY MOUNTAINS
AND DESERTS. THESE THUNDERSTORMS PRODUCED HEAVY RAIN AND FLASH
FLOODING NEAR CAMPO...SHELTER VALLEY...AND OCOTILLO WELLS.
THUNDERSTORMS WILL LIKELY REDEVELOP ON TUESDAY WITH MORE FLASH
FLOODING POSSIBLE.

$$

PALMER
3 follow-up statements
364 
WGUS66 KSGX 311040
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS EAST OF
INTERSTATE 15 FOR LATE MORNING THROUGH EARLY EVENING TODAY...

.A VERY MOIST AIR MASS WILL REMAIN OVER THE MOUNTAINS AND DESERTS
EAST OF INTERSTATE 15 TODAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH EARLY EVENING.

CAZ055-060-312130-
/O.EXB.KSGX.FF.A.0004.120731T1800Z-120801T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
340 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING EAST OF INTERSTATE 15...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST 
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE 
  VALLEYS AND SAN BERNARDINO COUNTY MOUNTAINS. 

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING

* EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING
  AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND
  LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD
  SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ056-058-061-062-312130-
/O.EXT.KSGX.FF.A.0004.120731T1800Z-120801T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
340 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH NOW IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN 
  DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. 

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING

* EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING
  AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND
  LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD
  SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
653 
WGUS66 KSGX 312103
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 PM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS CONTINUES
UNTIL 8 PM THIS EVENING...

.VERY MOIST AND CONDITIONALLY UNSTABLE AIR WILL REMAIN OVER
SOUTHWEST CALIFORNIA THROUGH MOST OF THIS WEEK. A NEAR STATIONARY
LOW PRESSURE SYSTEM OVER IMPERIAL AND EASTERN RIVERSIDE COUNTY IS
PRODUCING ADDITIONAL INSTABILITY. THUNDERSTORMS WITH FLASH FLOOD
PRODUCING RAINFALL ARE POSSIBLE THROUGH THIS EVENING OVER THE
MOUNTAIN AND DESERT ZONES OF SOUTHWEST CALIFORNIA. 

CAZ055-056-058-060>062-010300-
/O.CON.KSGX.FF.A.0004.000000T0000Z-120801T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
203 PM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. 

* UNTIL 8 PM PDT THIS EVENING

* EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING 
  AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND 
  LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD 
  SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY 
  BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BALFOUR
736 
WGUS66 KSGX 010202
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
702 PM PDT TUE JUL 31 2012


CAZ055-056-058-060>062-010315-
/O.CAN.KSGX.FF.A.0004.000000T0000Z-120801T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
702 PM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. 

THE THUNDERSTORM ACTIVITY IS SIGNIFICANTLY DECREASING ACROSS THE
REGION THIS EVENING...ALONG WITH THE THREAT OF FLASH FLOODING.
THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED.

$$

PALMER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 2:20 PM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jul 30, 2:20 PM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 PM PDT MON JUL 30 2012

.SYNOPSIS...
MONSOON MOISTURE HAS MOVED OVER MOST OF SOUTHWEST CALIFORNIA. THERE
IS A THREAT OF THUNDERSTORMS AND RAINSHOWERS THROUGH WEDNESDAY. THE
CHANCE OF SHOWERS WILL BE WANING DURING THE LATTER HALF OF THE WEEK.
ALONG THE IMMEDIATE COAST AND OVER THE COASTAL WATERS...SOME LATE
NIGHT AND EARLY MORNING LOW CLOUDS AND FOG ARE STILL POSSIBLE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.EQUIPMENT OUTAGES KNOWN AND PLANNED...
EDWARDS AFB WSR-88D...ETR TUESDAY JULY 31
SAN DIEGO/MIRAMAR WSR-88D...PLANNED OUTAGE TUESDAY 0800-1100 PDT.

&&

.SHORT TERM...

REMAINDER THIS EVENING...
RECENT SATELLITE/RADAR IMAGERY LOOPS INDICATE THE LOW TO MID LEVEL
CIRCULATION OVER IMPERIAL COUNTY STARTING TO LIFT NORTHWARD. WILL
STAY WITH FLASH FLOOD WATCH FOR REMAINDER OF EVENING. RAINFALL
REPORTS/RATES SO FAR ARE IMPRESSIVE FOR REGION...BUT ALSO TYPICAL
FOR PULSE TYPE STORMS IN TROPICAL AIR MASS.THE SURFACE OBS ACROSS
INLAND  EMPIRE AND THE HRRR MODEL SHOW ELSINORE CONVERGENCE SETTING
UP ABOUT THIS TIME...2 PM AND CONTINUING THROUGH AT LEAST 6 PM.
STRONG LOW LEVEL MOISTURE ADVECTION HAS BEEN TAKING PLACE THROUGH
THE BANNING PASS WITH DEWPOINTS IN THE 70S AND EAST WINDS 15-25 MPH.
EXPANDED THE COVERAGE AREA FOR TSTMS/SHWRS THIS EVENING TO INCLUDE
MOST OF THE RIVERSIDE COUNTY PORTION OF THE INLAND EMPIRE. OTHERWISE
FORECAST MORE OR LESS UNCHANGED SINCE THE LATE MORNING UPDATE.

TONIGHT THROUGH WEDNESDAY...FROM PREVIOUS DISCUSSION
THE PROXIMITY OF THE LOW/MID LEVEL CIRCULATION WHETHER IT DOES SHIFT
BACK OVER SE CALIFORNIA OR REMAINS BUMPED UP AGAINST THE MOUNTAINS
OF SW CALIFORNIA...THE UPPER LEVEL LOW RETROGRADING BACK OVER SE
CALIFORNIA PER GFS AND EARLIER RUNS OF ECMWF MODEL...AND THE
RESIDUAL MONSOON MOISTURE OVER THE AREA...ALL POINT TO A MOIST AND
CONDITIONALLY UNSTABLE ENVIRONMENT CONTINUING OVER THE EASTERN HALF
OF THE FORECAST AREA. MAY NEED TO CONSIDER ADDITIONAL FLASH FLOOD
WATCHES FOR TUESDAY AND PERHAPS WEDNESDAY.

&&

.LONG TERM...
THURSDAY THROUGH NEXT MONDAY AUGUST 6...
THE SOUTHERN PORTION OF THE EASTERLY WAVE THAT BROUGHT THE MONSOON
MOISTURE TO THE REGION IS CURRENTLY CENTERED ALONG 123W AND SOUTH OF
28N. IT MAKES A LONG CLOCKWISE LOOP AND COMES BACK TO THE OFF THE
CENTRAL CALIFORNIA COAST BY SATURDAY...AND THEN MOVES SLOWLY
NORTHEAST AND INLAND AS A NEGATIVE TILT TROUGH. FOR SOUTHERN
CALIFORNIA THIS WILL BE A DRYING SYNOPTIC PATTERN WITH HIGH PRESSURE
REBUILDING OVER THE AREA. THIS IS SORT OF REFLECTED IN THE CURRENT
FORECASTS.

&&

.AVIATION...
302000Z...COAST/VALLEYS...VFR CONDS WILL PREVAIL THIS AFTN AND
EVENING...WITH INCREASING MID AND HIGH LEVEL CLOUDS THROUGHOUT THE
DAY. STRATUS...WITH BASES AROUND 1000 FT MSL AND TOPS TO 1800 FT
MSL...WILL DEVELOP OVER THE COAST BTWN 08-10Z TONIGHT...AND PUSH
AROUND 10 SM INLAND BY MID TUE MORNING. CONFIDENCE IN STRATUS
DEVELOPMENT OVER KSAN AND KCRQ IS MODERATE...WHILE DEVELOPMENT OVER
KSNA IS LOW. STRATUS WILL CLEAR TOWARDS THE COAST BTWN 16-17Z TUE
MORNING.

MTNS/DESERTS...ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL CONTINUE
TO DEVELOP THIS AFTN AND EVENING. BASES WILL BE AROUND 5000 FT MSL
WITH TOPS TO 35000 FT MSL. LOCALLY GUSTY SFC WINDS AND SMALL HAIL
ARE POSSIBLE WITH THESE STORMS. MOST TSTMS WILL DISSIPATE IN THE
EVENING. HOWEVER...AN ISOLATED TSTM OVERNIGHT IS POSSIBLE.

&&

.FIRE WEATHER...
MONSOON MOISTURE STREAMING THROUGH EAST TO WEST ALIGNED PASSES...AND
INTO INLAND EMPIRE. CABAZON HAS DEWPOINTS IN THE MID 70S WITH EAST
WINDS GUSTING 25 MPH. OTHER RAWS LOCATED NEAR THE  SUMMITS AND
PASSES OF RIVERSIDE AND SAN DIEGO COUNTY ARE SHOWING SIMILAR
NUMBERS. ONLY A FEW PLACES ALONG THE MID COASTAL SLOPES IN SAN DIEGO
COUNTY STILL HAVE HUMIDITY BELOW 45 PERCENT...CAPABLE OF SUPPORTING
FIRE SPREADS FROM LIGHTNING STARTS...BUT FURTHER NORTH ACROSS SW SAN
BERNARDINO COUNTY...THERE IS STILL A SLIGHT RISK OF DRY LIGHTNING
STARTS OVER WESTERN HALF OF FIRE WEATHER ZONES CAZ255-CAZ260...SAN
SAN GABRIEL MOUNTAINS AND SAN BERNARDINO MOUNTAINS WEST OF LAKE
ARROWHEAD...VICTOR VALLEY...APPLE VALLEY...LUCERNE VALLEY.
ELSEWHERE...WETTING RAINS WITH AMOUNTS 0.10 TO 0.50 INCHES IN LESS
THAN AN HOUR ARE OCCURRING WITH THE THUNDERSTORMS. MAIN THREAT HERE
WILL BE FLASH FLOODING UNTIL THIS EVENING.

&&

.HYDROLOGY...FROM PREVIOUS DISCUSSION...
THE SATELLITE PRECIPITATION ESTIMATE BRANCH HAS RAINFALL RATES
AROUND 1.5 INCHES ACROSS MOST OF FORECAST AREA. UPSTREAM SOUNDING
TAKEN AT YUMA THIS MORNING SHOWED PRECIPITABLE WATER VALUES OF 2.2
INCHES. GENERAL CONSENSUS OF REGIONAL AND GLOBAL MODELS...
ECMWF/GFS40/NAM12 IS THAT THE HEAVIEST PRECIPITABLE WATER WILL MOVE
BACK TOWARDS THE EAST AND AWAY FROM FORECAST AREA AFTER 4PM. FLASH
FLOOD WATCH CONTINUES UNTIL 2200 PDT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...UPDATED
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR THE
COACHELLA      VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
COUNTY      DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
SHORT TERM WARNINGS...MOEDE
AVIATION/MARINE...JJT
Hazardous weather outlook, Jul 30, 3:51 PM PDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
351 PM PDT MON JUL 30 2012

CAZ055-060-311300-
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
351 PM PDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SAN
BERNARDINO MOUNTAIN AS WELL AS APPLE AND LUCERNE VALLEYS THROUGH
THIS EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW TO
MODERATE...AND ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
ARE POSSIBLE ONCE AGAIN. THE FLASH FLOOD POTENTIAL INDEX IS
MODERATE... THUNDERSTORMS MAY DEVELOP...WITH ISOLATED FLASH
FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-057-PZZ750-775-311300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
351 PM PDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

CAZ056-058-061-062-311300-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
351 PM PDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE TO HIGH.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND WILL LIKELY BE
ACCOMPANIED BY HEAVY DOWNPOURS. EXCESSIVE RUNOFF MAY CAUSE FLASH
FLOODING OF NORMALLY DRY WASHES...SMALL CREEKS...LOW LYING
AREAS...AND ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE
MOUNTAINS AND RECENTLY BURNED AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL DEVELOP AGAIN. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE
TO HIGH. THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WITH ISOLATED
FLASH FLOODING POSSIBLE.

FOR WEDNESDAY THROUGH SUNDAY...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PALMER

In the hours before

Local storm report, Jul 30, 3:42 PM PDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HEAVY RAIN       10 E JULIAN             33.07N 116.41W
07/30/2012  M1.16 INCH       SAN DIEGO          CA   TRAINED SPOTTER

            RAINFALL OCCURRED IN SHELTER VALLEY IN 15 MINUTES...AND
            CREATED 2 FEET OF STANDING WATER IN A BACKYARD.

&&

CPALMER
Local storm report, Jul 30, 4:27 PM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
427 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     FLASH FLOOD      OCOTILLO WELLS          33.14N 116.13W
07/30/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            ICSO ROAD IS FLOODED.

&&

PALMER
Local storm report, Jul 30, 5:09 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
509 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      9 NE CAMPO              32.70N 116.36W
07/30/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            LA POSTA ROAD FLOODED NEAR I-8. LAW ENFORCEMENT ON SCENE.

&&

CPALMER
Local storm report, Jul 30, 5:24 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
524 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HEAVY RAIN       8 N CAMPO               32.72N 116.46W
07/30/2012  M1.66 INCH       SAN DIEGO          CA   MESONET

            ACCUMULATED 1 HOUR PRECIPITATION.

&&

CPALMER
Local storm report, Jul 30, 6:27 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
627 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     FLASH FLOOD      OCOTILLO WELLS          33.14N 116.13W
07/30/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            HIGHWAY 78 AT SPLIT MOUNTAIN ROAD FLOODED.

&&

MOEDE
Local storm report, Jul 30, 6:43 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 PM PDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLASH FLOOD      10 E JULIAN             33.07N 116.41W
07/30/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            FLASH FLOOD AND MUD/ROCK SLIDE OVER COUNTY ROAD S2 IN
            SHELTER VALLEY.

&&

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 11:51 AM PDTFlash Flood WarningSGXRiverside105 min
Jul 31, 1:23 PM PDTFlash Flood WarningSGXSan Diego82 min
Jul 31, 2:26 PM PDTFlash Flood WarningSGXRiverside109 min

Nearby

Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.